Hail, Dallas
- When
- March 12, 11:15 AM CST
- Where
- Dallas County, Selma
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.400, -87.017
Penny size hail was reported in Selma.
1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 12, 10:51 AM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1051 AM CST MON MAR 12 2001 STRONG TO SEVERE THUNDERSTORMS ARE MOVING ACROSS PORTIONS OF CENTRAL ALABAMA. SEVERAL UPPER LEVEL IMPULSES ARE MOVING ACROSS THE AREA IN STRONG...MOIST SOUTHWEST FLOW ALOFT. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 3 PM ACROSS PORTIONS OF WEST AND CENTRAL ALABAMA...WITH A TORNADO WATCH FURTHER SOUTH. STILL EXPECT MORE SEVERE WEATHERF THIS EVENING AS SURFACE COLD FRONT MOVES ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST. HAVE ONLY MADE MINOR TWEAKS TO TEMPS. UPDATED ZONES OUT SHORTLY. .BHM...NONE.
ALZ001>038-040>050-121530- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CST MON MAR 12 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL ALABAMA TODAY. THE THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE. THE BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS MORNING IS FROM SELMA...TO MONTGOMERY...TO PHENIX CITY. THE SEVERE THREAT WILL SHIFT TO WEST ALABAMA LATER TODAY AND THIS EVENING AS A COLD FRONT APPROACHES THE STATE. THE ENTIRE AREA IS UNDER A A SLIGHT RISK FOR TONIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATER TODAY AND THIS EVENING.
The Birmingham radar (KBMX), 89 km away, was scanning. The volume nearest the first event began at 17:17 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Penny size hail was reported in Selma.
Major street flooding occurred in Selma. Several automobiles were flooded and damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236732, 5236733.